MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; PTA BALLOON DILATATION CATHETER
Model Number US14150610
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery and the iliac artery via contralateral approach, the guidewire lumen and guidewire allegedly got stuck.It was further reported that the guidewire was allegedly difficult to remove.Reportedly, the guidewire lumen was found to be damaged.The balloon and guidewire were removed as one unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter and unknown guide wire were returned for evaluation.No specific anomalies were noted on the catheter shaft, strain relief was moved to the center of the catheter and not seated properly.One of the core wires was noted to be broken/detached from the distal tip of the catheter and the inner guide wire lumen noted to be bunched.Dried blood residues noted throughout the guide wire lumen.No functional testing was performed due to condition of the device.All the anomalies noted on the microscopic observation.Therefore, the investigation for the reported difficult to remove and device-device incompatibility remains inconclusive as no functional testing has been performed due to the condition of the device.However, the investigation for the reported material deformation is confirmed, as the inner guide wire lumen noted to be bunched was able to be observed on the returned device.The investigation was also confirmed for an identified scoring wire break as one of the scoring wires was noted to be detached from the distal tip of the catheter.A definitive root cause for the reported difficult to remove ,device-device incompatibility ,material deformation and scoring wire break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 08/2023).

Brand Name
ULTRASCORE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13966079
Report Number2020394-2022-00242
Device Sequence Number5053745
Product Code PNO
UDI-Device Identifier00801741114052
UDI-Public(01)00801741114052
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150610
Device Catalogue NumberUS14150610
Device Lot NumberGFFU3046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown